Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 10, 2020, 6:41 PM CST for Gregg County, Texas. It took effect at Feb 11, 2020, 8:40 AM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 6:41 PM CST (00:41 UTC)
- In effect from
- Feb 11, 2020, 8:40 AM CST
- Expired
- Feb 14, 2020, 11:42 AM CST
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.15 ft at Feb 13, 2020, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:49 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 10, 5:49 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
549 PM CST Mon Feb 10 2020
.AVIATION...
Miserable flying conditions across the Four-States region over the
next 24 hours. The majority of sites will fluctuate between IFR
and LIFR, except for KLFK and KMLU which are MVFR now, but will drop
into IFR past 11/03z. Both ceiling and visibility will be
hindered by the curtains of precipitation expected over the course
of the next two days. As such, SHRA, TSRA, VCTS, and even +SHRA
are being carried at all sites over the next 24 hours. In the
event a site does sneak into a higher flight category, that
activity will be very temporary, as weather conditions and
ceilings will fluctuate greatly during this TAF period. /44/
&&
.PREV DISCUSSION... /issued 357 PM CST Mon Feb 10 2020/
SHORT TERM.../Tonight through Tuesday Night/
The afternoon sfc analysis indicates hasn't moved much farther SE
than what was depicted this morning, and now extends from a DKR,
to OCH, to just W of a SHV, to just N of an ELD and S of a LLQ
line as of 2130Z. Much of the ongoing convection has now shifted
just N of the front this afternoon, with the heavy rainfall threat
easing somewhat but not before widespread 1-3+ inches of rain has
been observed across portions of Lower E TX, N LA, and extreme Srn
AR across the existing Flash Flood Watch area, where quite a few
reports of flooding have been observed. However, the warm sector S
of the front has destabilized considerably, with 1500-2000 J/Kg
of SBCape observed from the Lower Toledo Bend Country across the
Srn sections of Ncntrl LA. Already seeing scattered convection
developing and spreading NNE into Cntrl LA attm, with the short
term progs and latest HRRR depicting a weak sfc wave developing
along the frontal zone early this evening which will ride the
front NE across N LA. This could focus at least an isolated severe
threat given the existing instability and ample bulk shear of
60-70kts, and could also focus a localized heavy rain/flood threat
as well. Did not mention the severe threat in the forecast given
the low confidence in organized large scale forcing and
diminishing instability this evening, with the front expected to
begin drifting back S late tonight, exiting the region into Cntrl
LA by daybreak Tuesday. However, the progs do indicate that strong
overrunning will commence this evening atop this cool/shallow air
mass, with the heavy rain threat diminishing by or shortly after
midnight near the H925-850 trough as it drifts ESE into Lower E
TX/N LA.
The progs indicate additional areas of -SHRA developing along/N of
the H850 trough late tonight over Cntrl and N TX, which will
advance E across much of the region during the day Tuesday. Have
again increased pops to high end categorical, but fortunately,
rain rates should not be high enough to warrant a significant
flood threat despite the already saturated grounds across much of
E TX/SW AR/N LA. Thus, have left the Flash Flood Watch area as is
for now, although the flood threat should begin to increase
farther N Tuesday night across NE TX/SW AR as overrunning again
increases ahead of a strong shortwave trough that will exit the
Srn Rockies Tuesday night before entering the Srn Plains
Wednesday. Given the 1-2 inch rains that fell across a large part
of NE TX/SW AR N of the existing Flash Flood Watch last
night/early this morning, later shifts will likely need to expand
the Watch farther N to include the remainder of NE TX and much of
SW AR for Tuesday night and Wednesday, as rain rates will increase
ahead of the trough. Still expecting additional rainfall amounts
of 1-3 inches with isolated 5 inch totals over the region, before
the convection diminishes from W to E during the day Wednesday.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 54 47 55 / 100 100 100 100
MLU 52 54 47 67 / 100 100 100 100
DEQ 44 47 41 49 / 80 90 100 100
TXK 47 49 43 49 / 100 100 100 100
ELD 47 49 43 51 / 100 100 100 100
TYR 46 50 46 53 / 80 100 100 100
GGG 48 52 46 54 / 90 100 100 100
LFK 54 57 52 62 / 80 80 90 100
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.
LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
136>138-149>153-165>167.
&&
15/44Hazardous weather outlook, Feb 10, 6:23 AM CST, 12 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 623 AM CST Mon Feb 10 2020 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward of the area. Localized heavy rainfall will be possible with storms and may lead to a flash flooding threat early today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and isolated thunderstorms through Wednesday. Storm total rainfall amounts will be 2-4 inches across the area today through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed early today but is not likely. ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153- 165>167-111230- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward across the area. A few of the storms in Deep East Texas, central Louisiana, and the ArkLaMiss may become strong to severe. The primary threats with the storms will be flash flooding, large hail, and damaging winds. An isolated tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and thunderstorms with localized heavy rain. This will allow for the flash flooding threat to continue through Wednesday night. Storm total rainfall amounts will be 3-6 inches across the area with localized higher amounts possible. There is the potential for storms to become strong to severe in central Louisiana and the ArkLaMiss on Wednesday afternoon. Large hail, damaging winds, and tornadoes will be possible with storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon through tonight and again on Wednesday. 04
In the hours before
Local storm report, Feb 10, 2:25 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD 4 E MINDEN 32.61N 93.22W
02/10/2020 WEBSTER LA TRAINED SPOTTER
AREAS FLOODED EAST OF MINDEN OFF MIDDLE
ROAD, SOME RAPIDLY FLOWING WATER THROUGH THE
AREA.
&&
25Local storm report, Feb 10, 2:54 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 2 WSW STONEWALL 32.25N 93.85W
02/10/2020 DE SOTO LA PUBLIC
TWIN OAKS ROAD IMPASSABLE DUE TO WATER OVER
ROADWAY.
&&
25Local storm report, Feb 10, 3:08 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 5 NNE STONEWALL 32.33N 93.79W
02/10/2020 DE SOTO LA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS FLOODED ROAD ON
KEITHVILLE KINGSTON ROAD NEAR MCDANIEL,
WATER FLOWING OVER ROADWAY.
&&
25Local storm report, Feb 10, 3:10 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 8 SE MARION 32.82N 92.15W
02/10/2020 UNION LA LAW ENFORCEMENT
FLOODING REPORTED IN SEVERAL SECTIONS OF
HIGHWAY 143 BETWEEN MARION AND STERLINGTON.
&&
25Local storm report, Feb 10, 3:25 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD 4 E MINDEN 32.61N 93.22W
02/10/2020 WEBSTER LA TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
E MINDEN. AREAS FLOODED EAST OF MINDEN OFF
MIDDLE ROAD, SOME RAPIDLY FLOWING WATER
THROUGH THE AREA.
&&
25Special weather statement, Feb 10, 4:11 PM CST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 411 PM CST Mon Feb 10 2020 ARZ060-061-070>072-102300- Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR- 411 PM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...SOUTHERN MILLER...NORTHERN LAFAYETTE...SOUTHERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 500 PM CST... At 410 PM CST, Doppler radar was tracking a strong thunderstorm near Fouke, or 18 miles east of Atlanta, moving northeast at 50 mph. Half inch hail will be possible with this storm. Locations impacted include... Stamps, Lewisville, Fouke, Buckner, Rosston, Garland, Willisville, Bodcaw, Patmos, Pleasant Valley, Waterloo, Falcon, Mount Moriah, Spirit Lake, Fort Lynn, Piney Grove and McKamie. LAT...LON 3306 9386 3321 9399 3370 9332 3349 9312 TIME...MOT...LOC 2210Z 231DEG 46KT 3319 9386 50
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:11 AM CST | River Flood Warning | SHV | Smith, Wood | 19 days |
| Feb 11, 10:14 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 6 days |
| Feb 10, 7:11 PM CST | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| Feb 10, 7:54 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 2 hr |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.